Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 38, NWS Shreveport, LA

June 10, 2008Bossier Parish, Caddo Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 10, 2008, 3:02 AM CDT for Bossier Parish, Caddo Parish, Red River Parish, Louisiana. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 3:02 AM CDT (08:02 UTC)
Expired
Jun 10, 2008, 7:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:00 AM CDTFLASH FLOODShreveport, LAHIGH WATER AT THE HIGHWAY 3132 AND LINWOOD AVE INTERSECTION...AS WELL AS THE LINWOOD AND FLOURNOY LUCAS INTERSECTION. HIGH WATER ALSO REPORTED ACROSS OTHER STREETS IN THE CITY AS WELL.
Jun 10, 5:15 AM CDTFLASH FLOODBenton, LAHIGH WATER ON HIGHWAY 162 JUST EAST OF BENTON...AS WELL AS HWY 3 NEAR TOWN
Jun 10, 7:00 AM CDTHEAVY RAIN 2.61Shreveport, LA2.61 INCHES OF RAIN MEASURED AT THE SHREVEPORT REGIONAL AIRPORT /KSHV/ FROM 7PM-7AM.
Jun 10, 7:00 AM CDTHEAVY RAIN 3.37Shreveport, LA3.37 INCHES OF RAIN MEASURED AT THE SHREVEPORT DOWNTOWN AIRPORT /KDTN/ FROM 7PM-7AM.
Jun 10, 7:00 AM CDTHEAVY RAIN 5.4Bossier City, LA5.40 INCHES OF RAIN MEASURED AT BARKSDALE AFB /KBAD/ FROM 7PM-7AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1837 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 100807
FFWSHV
LAC015-017-081-101200-
/O.NEW.KSHV.FF.W.0038.080610T0802Z-080610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 AM CDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
  SOUTHEASTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...
  RED RIVER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 700 AM CDT

* AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR
  AND SURFACE REPORTS INDICATE THAT MUCH OF SHREVEPORT...BOSSIER 
  CITY...AS WELL AS SOUTHERN BOSSIER AND NORTHERN RED RIVER PARISHES 
  HAVE RECEIVED WIDESPREAD TWO TO FOUR INCH RAINFALL TOTALS SINCE 
  11 PM...WITH ADDITIONAL STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL 
  OF ONE TO AS MUCH AS THREE INCHES PER HOUR CONTINUING TO BACKBUILD NORTH 
  ACROSS EASTERN CADDO AND MUCH OF BOSSIER PARISHES...MOVING SOUTHEAST 
  ACROSS THE WARNED AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAUGHTON...
  EASTWOOD...BLANCHARD AND BENTON

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA...THROUGH 7 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3196 9336 3211 9353 3214 9350 3217 9351
      3221 9358 3233 9365 3235 9376 3233 9385
      3262 9395 3284 9346 3224 9341 3223 9321
      3198 9313 3198 9323 3191 9324 3190 9333
TIME...MOT...LOC 0802Z 180DEG 0KT 3246 9365

$$

15
1 follow-up statement
000 
WGUS74 KSHV 101044
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 AM CDT TUE JUN 10 2008

LAC015-017-081-101200-
/O.CON.KSHV.FF.W.0038.000000T0000Z-080610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-RED RIVER LA-
537 AM CDT TUE JUN 10 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR RED
RIVER...SOUTHERN BOSSIER AND SOUTHEASTERN CADDO PARISHES...

AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. THESE STORMS WERE LOCATED OVER SHREVEPORT AND BOSSIER CITY...AND 
WERE MOVING SOUTHERN INTO SOUTHERN BOSSIER...AND EVENTUALLY INTO NORTHERN
RED RIVER PARISH DURING THE NEXT HOUR. DOPPLER RADAR AND SURFACE REPORTS 
INDICATED THAT TWO AND A HALF TO AS MUCH AS NEAR FIVE AND A HALF INCHES OF 
RAIN HAS FALLEN EARLY THIS MORNING OVER THE WARNED AREAS. OTHER SHOWERS
AND THUNDERSTORMS CONTINUE TO REDEVELOP OVER NORTHERN CADDO AND BOSSIER 
PARISHES...AND WILL MOVE ACROSS SHREVEPORT AND BOSSIER CITY DURING THE 
NEXT COUPLE OF HOURS. AN ADDITIONAL HALF INCH TO AN INCH OF RAIN IS 
POSSIBLE THROUGH 7 AM.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHREVEPORT...
RED CHUTE...HAUGHTON...EASTWOOD...BOSSIER CITY...BLANCHARD AND BENTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3196 9336 3211 9353 3214 9350 3217 9351
      3221 9358 3233 9365 3235 9376 3233 9385
      3262 9395 3284 9346 3224 9341 3223 9321
      3198 9313 3198 9323 3191 9324 3190 9333
TIME...MOT...LOC 1037Z 180DEG 0KT 3246 9365

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:03 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 10, 1:03 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT TUE JUN 10 2008

.DISCUSSION...
REMNANTS OF EAST TO WEST FRONTAL ZONE...HOTSPOT FOR TSTMS WITH
HEAVY RAIN. UPDATED TO ADD HEAVY RAIN AND SCATTERED IN NE TX...HRAVY
RAIN AND LIKELY NORTH LA. REDUCED POPS SW AR/SE OK/EXTREME NE TX
TO REDUCE POPS TO ISOLATED...BUT ADDED AREAS OF FOG...AS DEW POINT
SPREAD JUST A DEGREE OR SO...WITH VERY WET GROUND AND LIGHT WINDS.
ALSO RAISED OVERNIGHT LOWS INTO MID 70S FOR AREA SOUTH OF
STORMS...WHICH MAY NOT BECOME RAIN COOLED./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  70  93  71 /  30  20  10  10
MLU  88  68  93  70 /  40  20  20  20
DEQ  88  66  91  68 /  20  10  10  10
TXK  87  68  92  69 /  20  10  10  10
ELD  87  67  91  68 /  30  20  10  10
TYR  89  71  92  72 /  20  10  10  10
GGG  89  70  92  71 /  30  20  10  10
LFK  90  70  92  71 /  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 9, 12:12 PM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON JUN 9 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1212 PM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH AND WEST OF AN EL
DORADO ARKANSAS...SHREVEPORT LOUISIANA...CENTERVILLE TEXAS LINE. A
LARGE OUTFLOW BOUNDARY ASSOCIATED WITH A COMPLEX OF THUNDERSTORMS
IN OKLAHOMA WILL MOVE INTO THE 4 STATE REGION DURING THE DAY
TODAY AND TONIGHT. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE
AND SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE BOUNDARY. THE
MAIN SEVERE THREAT FROM ANY STORM WILL BE DAMAGING WINDS...HEAVY
RAIN...AND FREQUENT LIGHTNING. ISOLATED FLOODING WILL ALSO BE
POSSIBLE WITH THESE STORMS DUE TO THEIR SLOW MOVEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY BEGINNING
THURSDAY THROUGH THE WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

04

In the hours before

Special weather statement, Jun 10, 1:04 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT TUE JUN 10 2008

TXZ125-137-138-100700-
GREGG-HARRISON-UPSHUR-
104 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     UPSHUR...HARRISON AND GREGG

INCLUDING THE FOLLOWING LOCATIONS
     DIANA AND HARLETON

AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DIANA...OR 6 MILES EAST OF
GILMER...MOVING SOUTHEAST AT 18 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY FURTHER...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.

LAT...LON 3279 9470 3268 9448 3254 9460 3270 9496
      3285 9478
TIME...MOT...LOC 0604Z 301DEG 16KT 3274 9483

15
Special weather statement, Jun 10, 1:07 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE JUN 10 2008

TXZ137-138-150-151-100700-
GREGG-HARRISON-PANOLA-RUSK-
107 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     HARRISON...GREGG...RUSK AND PANOLA

INCLUDING THE FOLLOWING LOCATIONS
     HALLSVILLE AND LONGVIEW

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONGVIEW...MOVING EAST AT 13 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.

LAT...LON 3252 9437 3236 9445 3237 9479 3257 9476
TIME...MOT...LOC 0607Z 286DEG 11KT 3250 9472

15
Special weather statement, Jun 10, 1:47 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT TUE JUN 10 2008

TXZ125-137-100715-
GREGG-UPSHUR-
147 AM CDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 215 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     UPSHUR AND GREGG

INCLUDING THE FOLLOWING LOCATIONS
     DIANA...EAST MOUNTAIN...GILMER AND WEST MOUNTAIN

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTHEAST OF GILMER...MOVING SOUTHEAST AT
18 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM...AS IT MOVES SOUTHEAST SOUTH OF HIGHWAY 154 AND ALONG AND
EAST OF HIGHWAY 300.

LAT...LON 3276 9471 3252 9471 3263 9502 3280 9492
TIME...MOT...LOC 0647Z 303DEG 15KT 3269 9489

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:24 PM CDTSevere Thunderstorm WarningSHVCaddo38 min
Jun 10, 2:07 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto113 min
Jun 10, 4:07 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more53 min
Jun 10, 5:08 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 9 more7 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.